MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0200112
Medical Device Problem Codes Fracture (1260); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka surgery, a tibial and femoral cutting block, from a ns vis adpt guide jii kit, did not position correctly on the patient.The tibia block had a non-optimal fit over the medial and lateral tibial plateau, and the cutting slot also fractured during resection, but no piece fell inside the patient.On the other hand, the rotation of the femur was out by several degrees, this was noticed because a conventional sizing device, to confirm rotation, was used.The physician rotated the femur to the preferred position and optimal 3 degrees.This lead to a non significant delay in the procedure.Patient was not injured as consequence of this problem, no other complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6.The device was not returned for evaluation; therefore, a device analysis could not be performed.No evidence to confirm the device fracture was provided.However, a review made by the quality engineering team revealed that the scan was incorrectly segmented for the femur and tibia.The engineers associated with the case are assigned to review the segmentation work instruction once more.The clinical/medical investigation concluded that, based on the visionaire postoperative case evaluation, incorrect segmentation of the scan for the femur and tibia was the contributing factor to the reported event.No clinical factors were found which would have contributed to the event.The instructions for use does note to use standard smith and nephew instrumentation to complete the surgery if the patient-matched cutting block does not perform as intended.The patient impact included the reported incorrect guide positioning/fit with slot fracture during resection along with manual positioning of the femoral for optimal rotation and the 5-minute surgical delay.Further patient impact would not be anticipated as the surgeon reportedly completed the procedure with a ¿great outcome¿ and no patient injury was alleged.No further medical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality.As visionaire devices are custom made devices, a review of the complaint history for this part is not applicable.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to inspection drawing, the final inspection includes the verification of part size, implant and recut type.Besides, a comparison of part configuration to print must be performed.At this time, we do have reason to suspect that the product failed to meet specifications at the time of manufacture.The root cause of this event was determined to be errors made in the segmentation of the scan for the femur and tibia.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NS VIS ADPT GUIDE JII KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16808624
Report Number1020279-2023-00924
Device Sequence Number6181703
Product Code JWH
UDI-Device Identifier00885556658406
UDI-Public00885556658406
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV0200112
Device Catalogue NumberV0200112
Device Lot Number00253469V1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown